Alert archive / Vermont / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 33, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 19, 2007, 6:34 PM EDT for Lamoille County, Vermont. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2007, 6:34 PM EDT (22:34 UTC)
- Expired
- Jun 19, 2007, 7:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Lamoille County, VT
The radar
The Burlington radar (KCXX), 45 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 6:39 PM EDT | TSTM WND DMG | Johnson, VT | LARGE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:23 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2157 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBTV 192234
SVRBTV
VTC015-192315-
/O.NEW.KBTV.SV.W.0033.070619T2234Z-070619T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
634 PM EDT TUE JUN 19 2007
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAMOILLE COUNTY IN NORTHWEST VERMONT
* UNTIL 715 PM EDT.
* AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR JEFFERSONVILLE...AND MOVING
NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JOHNSON AROUND 640 PM EDT.
HYDE PARK...7 MILES SOUTHEAST OF BELVIDERE CENTER AND 7 MILES
NORTHWEST OF MORRISVILLE AROUND 645 PM EDT.
EDEN AROUND 655 PM EDT.
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...DESTRUCTIVE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4470 7284 4469 7281 4473 7277 4478 7260
4473 7245 4468 7245 4463 7249 4460 7242
4456 7242 4448 7276 4468 7287
$$
BANACOS1 follow-up statement
000
WWUS51 KBTV 192316
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
714 PM EDT TUE JUN 19 2007
VTC015-192324-
/O.EXP.KBTV.SV.W.0033.000000T0000Z-070619T2315Z/
LAMOILLE VT-
714 PM EDT TUE JUN 19 2007
...THE SEVERE THUNDERSTORM WARNING FOR LAMOILLE COUNTY WILL BE
ALLOWED TO EXPIRE AT 715 PM EDT...
THUNDERSTORMS OVER THE AREA HAVE WEAKENED BELOW SEVERE LIMITS.
LINGERING THUNDERSTORMS WILL STILL PRODUCE CLOUD TO GROUND
LIGHTNING AND BRIEFLY HEAVY RAIN THROUGH 8 PM BEFORE EXITING
LAMOILLE COUNTY TO THE EAST.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM THIS
EVENING.
LAT...LON 4470 7284 4469 7281 4473 7277 4478 7260
4473 7245 4468 7245 4463 7249 4460 7242
4456 7242 4448 7276 4468 7287
$$
BANACOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 5:22 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 19, 5:22 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 522 PM EDT TUE JUN 19 2007 .SYNOPSIS... A COLD FRONT WILL MOVE EAST ACROSS THE REGION TONIGHT BRINGING STRONG THUNDERSTORMS ALONG WITH GUSTY WINDS AND HEAVY RAINFALL... AND SOME HAIL. COOLER WEATHER WILL BE OVER THE REGION ON WEDNESDAY WITH HIGHS MAINLY IN THE 70S AND CLEARING SKIES...AS A RIDGE OF HIGH PRESSURE BUILDS SLOWLY EAST INTO THE REGION. A COLD FRONT WILL MOVE SOUTH FROM CANADA INTO THE REGION ON THURSDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SEVERE THUNDERSTORM WATCH 421 IN EFFECT UNTIL 11 PM EDT TONIGHT. STRONG THUNDERSTORMS APPROACHING THE CHAMPLAIN VALLEY AT THIS TIME...WITH STRONG GUSTY WINDS THE MAIN SEVERE WEATHER THREAT. PRECIPITABLE WATER VALUES APPROACH AROUND 2 INCHES TONIGHT...SO ALSO A THREAT FOR LOCALLY HEAVY RAINFALL...ESPECIALLY FOR ANY SLOW MOVING STORMS. COMPOSITE RADAR LOOP SHOWING MORE THUNDERSTORMS UPSTREAM ACROSS WESTERN NEW YORK AND EASTERN ONTARIO AT THIS TIME. THESE STORMS ARE AHEAD OF THE COLD FRONT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... SOME RAIN SHOWERS TO LINGER OVER VERMONT EARLY WEDNESDAY MORNING... BEFORE SKIES TO BEGIN TO CLEAR OUT. A RIDGE OF HIGH PRESSURE WILL THEN BUILD NORTHEAST FROM THE OHIO VALLEY WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. A COLD FRONT WILL MOVE SOUTH FROM CANADA ON THURSDAY...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON. BUFKIT SOUNDINGS SHOW STEEP LOW LEVEL LAPSE RATES DEVELOPING ACROSS THE REGION THURSDAY AFTERNOON. WET BULB ZERO VALUES LOWER TO AROUND 6000-8000 FEET THURSDAY AFTERNOON...SO SOME THUNDERSTORMS COULD PRODUCE SOME SMALL HAIL. SHOWERS AND SOME THUNDERSTORMS WILL LINGER INTO THURSDAY NIGHT. && .LONG TERM /FRIDAY THROUGH TUESDAY/... FAIRLY QUIET DURING MUCH OF EXTENDED PORTIONS OF FCST AS MEAN SHORTWAVE RIDGING APPEARS TO BE THE PRIMARY GOVERNING FACTOR OF SENSIBLE WX CONDS ACROSS THE REGION. ANY LINGERING PCPN SHOULD END ACROSS NERN PORTIONS OF FA BY LATER FRIDAY...LEAVING GENERALLY FAIR/DRY CONDS FRI NIGHT INTO SATURDAY. WILL REINTRODUCE CHC THUNDER DURING THE FRIDAY DAYTIME PERIOD DUE TO MREF SOLNS STILL INDICATING COLD POOL TO -20C AT 500 HPA ACROSS ERN PORTIONS OF FA. PASSG OF UPPER TROUGH AND ATTENDANT SFC FRONT SAT NT INTO EARLY SUNDAY MAY PRODUCE SOME ADDL ENHANCED -SHRA ACTIVITY...THEN A RETURN TO DRY AND SEASONAL CONDS BY SUN EVENING INTO MONDAY. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... THROUGH THE NEXT 24 HOURS... DETERIORATING CONDS EXPECTED THROUGH NEXT 6-12 HOURS AS SFC FRONT AND ATTENDANT DEEP CONVECTION AFFECT REGION. SCT ACTIVITY SHOULD BECOME MORE WIDESPREAD ACROSS NRN NY BY 21Z AND EVOLVE INTO WIDESPREAD RAFL W/EMBEDDED CONVECTION ACROSS THE ENTIRE AREA OVERNIGHT. INITIAL ACTIVITY ASSOC W/PRE-FRONTAL TROUGH MAY BE QUITE STRONG...WITH GUSTY WINDS AND POSSIBLE HAIL ALONG W/ASSOC MVR/IFR FLIGHT CONDS. AS OVERALL CONVECTIVE MASS EVOLVES OVERNIGHT...MORE WIDESPREAD IFR/MVFR CONDS EXPECTED AREA WIDE UNDER BROAD RAIN SHIELD...OCCASIONALLY HVY THROUGH THE PRE-DAWN HOURS. SFC FRONT THEN CLEARS ENTIRE REGION BY 12Z WITH SKIES SLOWLY CLEARING E-W AND VFR CONDS RETURNING UNDER LIGHT TO MODERATE WNW SFC FLOW. 18Z WEDNESDAY THROUGH SUNDAY... ADDL ENERGY AND ASSOC FRONT TO BRING NEXT CHC OF RAFL AND POSSBL CONVECTION/MVFR-IFR CONDS TO REGION THURSDAY AFTERNOON INTO EARLY FRIDAY...THEN AGAIN BY LATER SATURDAY INTO SUNDAY. OTW MAINLY VFR CONDS EXPECTED. && .HYDROLOGY... LATEST AVBL ANALYSIS STILL SUGGESTING POTL FOR AXIS OF HEAVIER RAFL TO OCCUR TONIGHT ACROSS PORTIONS OF THE ADIRONDACKS AND POSSIBLY INTO WRN VT. ENHANCED DEEP CONVECTION ALONG WITH A GENERAL MERGING OF PRE-FRONTAL TROUGH AND ACTUAL SFC FRONTAL BNDRY OVERNIGHT TO OCCUR ACROSS THIS REGION. THESE FACTORS...COMBINED WITH HIGH FREEZING LVLS/DEEP WARM COAL DEPTH AND ANOMALOUS PWAT AXIS TO 2 SUPPORTS THIS ARGUMENT...AND CONDS WILL BE MONITORED CLOSELY. THIS SAID...FAIRLY DRY ANTECEDENT CONDS SHOULD PREVENT WIDESPREAD FLOOD THREAT...THOUGH LOCALIZED MINOR/POOR DRAINAGE FLOODING CERTAINLY POSSBL IN AREAS BENEATH MORE PROLONGED ACTIVITY THROUGH THE EVENING/OVERNIGHT HOURS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...WGH NEAR TERM...WGH SHORT TERM...WGH LONG TERM...JMG AVIATION...JMG HYDROLOGY...JMG
Hazardous weather outlook, Jun 19, 3:30 PM EDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 330 PM EDT TUE JUN 19 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-201930- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 330 PM EDT TUE JUN 19 2007 ...SEVERE THUNDERSTORM WATCH 421 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS ALSO THE POTENTIAL FOR LOCALLY HEAVY RAINFALL THROUGH MIDNIGHT WITH THE SCATTERED THUNDERSTORM ACTIVITY ACROSS NORTHERN NEW YORK AND VERMONT. IN PARTICULAR...LOCALLY HEAVY RAIN MAY CAUSE PONDING OF WATER IN POOR DRAINAGE LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... IF YOU OBSERVE SEVERE WEATHER...PLEASE RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT WHEN IT IS SAFE TO DO SO. BANACOS
In the hours before
Special weather statement, Jun 19, 3:05 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 305 PM EDT TUE JUN 19 2007 NYZ028-030-031-034-VTZ001-002-192000- WESTERN ESSEX-EASTERN CLINTON-WESTERN CLINTON-GRAND ISLE-WESTERN FRANKLIN-SOUTHERN FRANKLIN- INCLUDING...PLATTSBURGH...SARANAC LAKE AND SWANTON 310 PM EDT TUE JUN 19 2007 AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY GUSTY WINDS AND FREQUENT LIGHTNING FROM MOOERS TO LYON MOUNTAIN TO WEST OF LAKE CLEAR...MOVING EAST AT 25 MPH. THUNDERSTORMS WILL BE NEAR SARANAC LAKE...LAKE CLEAR BY 320 PM...NEAR RAY BROOK...RIVERVIEW BY 330 PM...NEAR LAKE PLACID...CADYVILLE BY 340 PM...NEAR MORRISONVILLE...HAWKEYE BY 350 PM...NEAR HIGHGATE SPRINGS AND NORTH HERO BY 400 PM. THESE THUNDERSTORMS ARE PRODUCING FREQUENT DEADLY LIGHTNING. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE OR IF ON THE NORTHERN PART OF LAKE CHAMPLAIN SEEK SAFE HARBOR NOW. SISSON
Special weather statement, Jun 19, 5:05 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 505 PM EDT TUE JUN 19 2007 VTZ002-003-006-016-192200- LAMOILLE-WESTERN FRANKLIN-EASTERN FRANKLIN-ORLEANS- INCLUDING...MORRISVILLE 505 PM EDT TUE JUN 19 2007 AT 500 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS FROM LAKE CARMI STATE PARK TO FAIRFAX... MOVING EAST AT 25 MPH. THESE STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS UP TO 40 MPH. THUNDERSTORMS WILL BE NEAR RICHFORD...MONTGOMERY BY 520 PM...NEAR JOHNSON...MONTGOMERY CENTER BY 530 PM...NEAR JAY...HYDE PARK BY 540 PM...NEAR WESTFIELD AND MORRISVILLE BY 550 PM. BANACOS
Local storm report, Jun 19, 5:41 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
541 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG WESTPORT 44.18N 73.44W
06/19/2007 ESSEX NY EMERGENCY MNGR
POWERLINES DOWN
&&
JNLocal storm report, Jun 19, 6:15 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
615 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND DMG SHELBURNE 44.38N 73.23W
06/19/2007 CHITTENDEN VT LAW ENFORCEMENT
TREES DOWN IN TOWN OF SHELBURNE
&&
JOHNGSpecial weather statement, Jun 19, 6:24 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 624 PM EDT TUE JUN 19 2007 VTZ003-006-192330- LAMOILLE-ORLEANS- INCLUDING...MORRISVILLE 624 PM EDT TUE JUN 19 2007 AT 618 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES SOUTH OF JEFFERSONVILLE...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR JOHNSON AND HYDE PARK BY 640 PM AND NEAR EDEN BY 700 PM. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM. THIS THUNDERSTORM IS PRODUCING FREQUENT LIGHTNING AND WIND GUSTS UP TO 45 MPH. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE. BANACOS
Local storm report, Jun 19, 6:29 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
629 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 2 SW SARANAC 44.63N 73.77W
06/19/2007 CLINTON NY DEPT OF HIGHWAYS
TREES AND POWERLINES DOWN IN THE TOWN OF SARANAC
&&
JOHNGThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:38 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden | 67 min |
| Jun 19, 5:42 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden | 63 min |
| Jun 19, 6:46 PM EDT | Severe Thunderstorm Warning | BTV | Rutland | 89 min |
| Jun 19, 7:21 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 39 min |
| Jun 19, 7:54 PM EDT | Severe Thunderstorm Warning | BTV | Windsor | 66 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.